MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL, LEFT GAMMA4 Ø12X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL, LEFT GAMMA4 Ø12X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 85252380S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that a patient was revised because postoperatively the gamma4 long nail was broken and requires a revision.Revision surgery is planned on (b)(6).
 
Additional Manufacturer Narrative
The reported event could be confirmed, since nail breakage could be observed on 2 provided x-rays.A product inspection was not performed because the product was not provided.It could not be determined if the implant had been damaged intra-operatively.A review of the device history for the reported lot did not indicate any abnormalities.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No corrective actions are required at this time.If the device is returned or if any essential information is provided, the investigation will be reassessed.In the case presented a 53-year-old male patient had been treated with above product on (b)(6) 2024.On (b)(6) 2024, it was determined the item had broken.The item was removed on (b)(6) 2024.It was reported after 3 weeks partial load bearing was allowed.The patient walked by himself but was compliant to the surgeon¿s mobilization instruction.We received 2 undated x-rays in a-p- and m-l-view showing the broken nail.The bone fracture gap was still visible.Further information was not provided.A medical professional reviewed the x-rays and came to the conclusion that the bone had not healed after approx.Months of implantation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Based on investigation, the root cause was attributed to a patient related issue.
 
Event or Problem Description

Brand Name
LONG NAIL, LEFT GAMMA4 Ø12X380MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20392451
Report Number0009610622-2024-00853
Device Sequence Number8065929
Product Code HSB
UDI-Device Identifier07613327475234
UDI-Public07613327475234
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number85252380S
Device Lot NumberK143F8B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale